Results 1 to 5 of 5

Thread: injection

  1. #1

    Join Date
    Mar 2005
    Location
    Limestone Coast, SA
    Posts
    2,704

    Default injection

    Hi, i am sick of trying different pills and always having mood swings and acne on them. i have looked into lots of different contraceptive methods and the one that seems the best option atm is the injection every 3 months. Does anyone get this and how do you find it? Do you have less side effects, and how much does it cost?


  2. #2

    Join Date
    Sep 2006
    Location
    Dandy Ranges ;)
    Posts
    7,537

    Default

    The depo pro vera?

    I used that for a couple of years and it was fine for me, it reduced my heavy periods and painful periods (back / cramping). However I put on a bit of weight and just couldn't shift it ... when coming off the injection, I lost heaps of weight without increasing my exercise quota ... or dieting ...

  3. #3

    Join Date
    Apr 2006
    Location
    Winter is coming
    Posts
    5,000

    Default

    I was on this for 3.5 years. During this time I had no periods and no side effects. For me it was great. After deciding not to use it anymore it took a further 3 months for AF to return, she was lighter and more regular than she had been before going on it.
    It can take up to a year (or longer) for fertility to return to some people after taking it, keep that in mind if you are thinking about another bub in the future.
    Also, the other downside is that if it doesn't suit you and you have side effects you have to wait it out, unlike the pill which you can stop taking.

  4. #4

    Join Date
    Sep 2007
    Location
    travelling
    Posts
    9,567

    Default

    I've been getting the injection since 2003. For the first 3 months I had spotting the whole time, but from the second time on I didn't get AF for the whole 3 months. That's how I knew I was due again. AF would return.
    Both pregnancies since were planned. DD2 took 4 months - 7 since my last needle - & this pregnancy took 7 months - 10 months since the last needle to concieve.
    I think the longer you are on it, the more it builds up in your system & the longer takes to wear off completely. I have put on a bit of weight. Only about 10 kgs, but slowly over the years, so it probably doesn't have much to do with the needle. Just me getting older I guess. Having babies doesn't really help either!
    It can be used when breast feeding too. Some people have alot of problems with it, but for me there's nothing else. I love it.

  5. #5

    Join Date
    Mar 2005
    Location
    Limestone Coast, SA
    Posts
    2,704

    Default

    thansk for your input guys, i have done a bit of research over the net and not sure if i am brave enough to risk some of the side effects, like worsening depression and many others. Will talk it over with my GP next week though

Similar Threads

  1. Vitamin K injection...
    By Ozziehoffy in forum Pregnancy Forums
    Replies: 40
    Last Post: October 6th, 2010, 12:33 PM
  2. Ache after injection
    By Enchanted in forum General Health, Fitness & Well Being
    Replies: 1
    Last Post: October 29th, 2007, 07:54 AM
  3. Contraceptive Injection - when to ttc again?
    By WelshGirl in forum Conception General Discussion
    Replies: 4
    Last Post: August 4th, 2007, 04:05 AM
  4. Pain at trigger injection site
    By butterfly_warrior in forum Long Term TTC
    Replies: 7
    Last Post: February 21st, 2007, 10:07 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •